Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 25, 2012, 9:59 AM CST for Angelina County, Nacogdoches County, San Augustine County, Texas. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2012, 9:59 AM CST (15:59 UTC)
- Expired
- Jan 25, 2012, 10:45 AM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX
The radar
The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 10:35 AM CST | TSTM WND DMG | Lufkin, TX | WOODEN GUARD SHACK AT FOOD PLANT BLOWN OVER AND MOVED ABOUT 50 FEET. |
| Jan 25, 10:36 AM CST | TSTM WND DMG | 2 Se Nacogdoches, TX | ROOF BLOWN OFF BARN NEAR FM 2275 2 MILES SE OF TOWN |
| Jan 25, 10:36 AM CST | TSTM WND DMG | Nacogdoches, TX | TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY, TREE DOWN ON HOME |
| Jan 25, 10:40 AM CST | TSTM WND DMG | Lufkin, TX | TREES DOWN IN ANGELINA COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 25, 7:56 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
117
WUUS54 KSHV 251559
SVRSHV
TXC005-347-405-251645-
/O.NEW.KSHV.SV.W.0008.120125T1559Z-120125T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 AM CST WED JAN 25 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITIES OF...LUFKIN...DIBOLL...
SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
THIS INCLUDES THE CITY OF NACOGDOCHES...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL 1045 AM CST
* AT 956 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF DIBOLL...AND
MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUDSON...POLLOK...HUNTINGTON...ETOILE...WODEN...MELROSE...MACUNE...
MARTINSVILLE...SAN AUGUSTINE AND BLAND LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3112 9479 3116 9486 3123 9487 3126 9490
3132 9491 3135 9496 3139 9496 3143 9501
3153 9487 3177 9445 3175 9441 3165 9440
3164 9422 3155 9407 3130 9406
TIME...MOT...LOC 1559Z 220DEG 59KT 3127 9488
$$
031 follow-up statement
933
WWUS54 KSHV 251636
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 AM CST WED JAN 25 2012
TXC005-347-405-251645-
/O.CON.KSHV.SV.W.0008.000000T0000Z-120125T1645Z/
NACOGDOCHES TX-SAN AUGUSTINE TX-ANGELINA TX-
1036 AM CST WED JAN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CST
FOR ANGELINA...SAN AUGUSTINE AND NACOGDOCHES COUNTIES...
AT 1034 AM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WODEN...OR 12 MILES SOUTHEAST OF NACOGDOCHES...MOVING NORTHEAST
AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
RIDGE...ETOILE...SAN AUGUSTINE...MELROSE...MARTINSVILLE...MACUNE...
DENNING...CHIRENO...CHINAQUAPIN...BROADDUS...BLAND LAKE AND ATTOYAC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3112 9479 3116 9486 3123 9487 3126 9490
3132 9491 3135 9496 3139 9496 3143 9501
3153 9487 3177 9445 3175 9441 3165 9440
3164 9422 3155 9407 3130 9406
TIME...MOT...LOC 1636Z 246DEG 31KT 3147 9454
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 9:54 AM CST, 5 minutes earlier.
Area forecast discussion, Jan 25, 9:54 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 AM CST WED JAN 25 2012
.DISCUSSION...
HEAVY RAINFALL SETTING UP ACROSS PARTS OF THE REGION THIS MORNING.
AREAS TO OUR W HAVE BEEN EXPERIENCING FLASH FLOODING WITH THE
CONVECTION THAT IS MOVING INTO OUR E TX/SE OK/SW AR COUNTIES.
MODELS CONTINUE TO SHOW AN AXIS OF HEAVIER QPF GENERALLY ALONG THE
I-30 CORRIDOR...ALONG THE TRACK OF A MESO-LOW CURRENTLY JUST W OF
TYR. WITH ALL OF THIS FACTORED IN...HAVE ISSUED A FF WATCH THROUGH
6 AM THU. DEPENDING ON HOW TODAY GOES...THE WATCH MAY NEED TO BE
EXTENDED. WILL EVALUATE THIS FURTHER WITH THE AFTERNOON PACKAGE.
TORNADO WATCH REMAINS IN EFFECT THROUGH 3 PM FOR PORTIONS OF THE
REGION...GENERALLY S OF I-20.
HAVE MADE SOME MINOR ADJUSTMENTS TO POPS...MAX TEMPS...AND DEW
POINTS FOR THE MORNING UPDATE. PRODUCTS OUT SHORTLY. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 58 60 43 63 / 100 80 50 20 10
MLU 67 59 68 45 58 / 100 90 60 30 10
DEQ 51 48 54 36 59 / 100 80 60 20 10
TXK 59 54 57 41 59 / 100 80 60 30 10
ELD 61 57 60 43 59 / 100 90 60 30 10
TYR 65 50 59 40 64 / 100 40 40 20 10
GGG 65 52 59 42 63 / 100 60 40 20 10
LFK 74 50 60 43 63 / 100 60 30 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LAZ001>004-010.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/15Hazardous weather outlook, Jan 25, 6:08 AM CST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 608 AM CST WED JAN 25 2012 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108-109-261200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS- 608 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A STRONG SURFACE LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. RAINFALL MAY BE HEAVY AT TIMES AND TOTAL RAINFALL AMOUNTS OF UP TO 3 OR 4 INCHES WILL BE POSSIBLE. THEREFORE...MINOR FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. LOCATIONS ACROSS SOUTHWEST ARKANSAS WILL GENERALLY BE THE MOST AT RISK FOR ANY HEAVY RAIN THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. RAIN IS EXPECTED TO LINGER UNTIL EARLY FRIDAY WHEN THE MAIN UPPER LEVEL TROUGH MOVES EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LAZ001>006-010>014-017>022-TXZ110>112-124>126-136>138-149>153- 165>167-261200- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 608 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A STRONG SURFACE LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. RAINFALL MAY BE HEAVY AT TIMES AND TOTAL RAINFALL AMOUNTS OF UP TO 3 OR 4 INCHES WILL BE POSSIBLE. THEREFORE...MINOR FLOODING WILL BE POSSIBLE. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREATS. ISOLATED TORNADOES CANNOT BE RULED OUT...MAINLY ACROSS DEEP EAST TEXAS AND WEST CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. LOCATIONS EAST OF THE INTERSTATE 49 CORRIDOR WILL GENERALLY BE THE MOST AT RISK FOR ANY HEAVY RAIN THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED. RAIN IS EXPECTED TO LINGER UNTIL EARLY FRIDAY WHEN THE MAIN UPPER LEVEL TROUGH MOVES EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND TONIGHT. 09
In the hours before
Special weather statement, Jan 25, 9:06 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 AM CST WED JAN 25 2012
TXZ124-125-136-149-251545-
CHEROKEE-SMITH-UPSHUR-WOOD-
906 AM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 AM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
SMITH...UPSHUR...WOOD AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ARP...BIG SANDY...BULLARD...HAWKINS...JACKSONVILLE...LINDALE...
MIXON...MOUNT SELMAN...REESE...TROUP...TYLER AND WHITEHOUSE...
AT 900 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR REESE...OR 11 MILES WEST OF
JACKSONVILLE...MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THESE STORMS HAVE THE POTENTIAL TO INTENSITY QUICKLY. STAY TUNED FOR
FURTHER WEATHER INFORMATION.
03Special weather statement, Jan 25, 9:31 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 AM CST WED JAN 25 2012
TXZ149-150-152-251615-
CHEROKEE-NACOGDOCHES-RUSK-
931 AM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1015 AM CST...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...
IN NORTHEAST TEXAS...
RUSK AND CHEROKEE...
INCLUDING THE FOLLOWING LOCATIONS...
ALTO...DOUGLASS...JACKSONVILLE...JOINERVILLE...MAYDELLE...
MORRILL...NEW SALEM...PONTA...RUSK...SACUL...TRAWICK AND
TURNERTOWN...
AT 928 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF MORRILL...OR 14
MILES SOUTHWEST OF RUSK...MOVING NORTHEAST AT 55 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THESE STORMS HAVE TO POTENTIAL TO INTENSIFY. STAY TUNED FOR FURTHER
WEATHER INFORMATION.
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 9:41 AM CST | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 11 hr |
| Jan 25, 9:41 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 49 min |
| Jan 25, 10:06 AM CST | Areal Flood Advisory | SHV | Cherokee, Franklin, Red River, Smith, Titus | 82 days |
| Jan 25, 10:33 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Nacogdoches, Panola, Rusk, Shelby | 57 min |
| Jan 25, 10:35 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 5 days |
| Jan 25, 10:35 AM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 9 days |
| Jan 25, 10:36 AM CST | River Flood Warning | SHV | Franklin, Morris, Titus | 5 days |
| Jan 25, 10:38 AM CST | River Flood Warning | SHV | Smith, Wood | 6 days |
| Jan 25, 10:49 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 56 min |
| Jan 25, 10:55 AM CST | Tornado Warning | SHV | Harrison, Panola | 32 min |
| Jan 25, 11:32 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola, Shelby | 58 min |
| Jan 25, 1:17 PM CST | Tornado Warning | SHV | Sabine | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.